Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Burlington, VT

May 22, 2013Clinton County, Essex County, Franklin County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 22, 2013, 2:03 PM EDT for Clinton County, Essex County, Franklin County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 2:03 PM EDT (18:03 UTC)
Expired
May 22, 2013, 3:00 PM EDT
In force
57 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 48 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:07 PM EDTHAIL 1Lake Placid, NYQUARTER SIZE HAIL ON NORTH SIDE OF LAKE PLACID. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:58 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS51 KBTV 221803
SVRBTV
NYC019-031-033-221900-
/O.NEW.KBTV.SV.W.0004.130522T1803Z-130522T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTH CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
  EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...

* UNTIL 300 PM EDT.

* AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
  THE STORM WAS NEAR FRANKLIN FALLS...MOVING EAST AT 20 MPH.

* LOCALLY HEAVY DOWNPOURS WITH UP TO AN INCH POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WILMINGTON...UPPER JAY...CLINTONVILLE...DEERHEAD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4448 7349 4428 7350 4425 7412 4443 7413
TIME...MOT...LOC 1801Z 270DEG 18KT 4436 7393

$$
2 follow-up statements
204 
WWUS51 KBTV 221821
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
221 PM EDT WED MAY 22 2013

NYC019-031-033-221900-
/O.CON.KBTV.SV.W.0004.000000T0000Z-130522T1900Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-
221 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EAST CENTRAL FRANKLIN...SOUTH CENTRAL CLINTON AND NORTH CENTRAL
ESSEX COUNTIES IN NORTHERN NEW YORK...

AT 220 PM EDT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL WAS NEAR WILMINGTON...MOVING EAST AT 20 MPH.

LOCALLY HEAVY DOWNPOURS NEAR AN INCH ARE ALSO POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORTH JAY...AUSABLE FORKS...DEERHEAD...EXIT 32 I87...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4426 7397 4444 7406 4448 7349 4428 7350
TIME...MOT...LOC 1819Z 270DEG 18KT 4436 7380

$$


JN
781 
WWUS51 KBTV 221847
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
247 PM EDT WED MAY 22 2013

NYC019-031-033-221857-
/O.CAN.KBTV.SV.W.0004.000000T0000Z-130522T1900Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-
247 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN...SOUTH
CENTRAL CLINTON AND NORTH CENTRAL ESSEX COUNTIES IN NORTHERN NEW YORK
IS CANCELLED...

THE THREAT OF DAMAGING HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WARNING.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4426 7397 4444 7406 4448 7349 4428 7350
TIME...MOT...LOC 1847Z 270DEG 18KT 4436 7360

$$


JN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:42 PM EDT, 21 minutes earlier.

Area forecast discussion, May 22, 1:42 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
142 PM EDT WED MAY 22 2013

.SYNOPSIS...
A WARM FRONT LIFTING NORTHEASTWARD ACROSS THE REGION LATE THIS
AFTERNOON AND EVENING WILL BRING THE POTENTIAL FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY BE
SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
DOWNPOURS. A SLOW-MOVING COLD FRONT WILL THEN APPROACH FROM THE
EASTERN GREAT LAKES REGION BRINGING ADDITIONAL WIDESPREAD RAINFALL
AND EMBEDDED THUNDERSTORMS DURING THURSDAY AND THURSDAY NIGHT.
WHILE IT WON/T BE RAINING CONTINUOUSLY...PERIODS OF BRIEFLY HEAVY
RAIN ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS WILL GENERALLY
BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE NORTH COUNTRY
THROUGH THURSDAY NIGHT. SOME MINOR FLOODING WILL BE
POSSIBLE...MAINLY THURSDAY INTO THURSDAY NIGHT WITH THE MOST
WIDESPREAD RAINFALL.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 122 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH ISSUED FOR
THE ENTIRE FORECAST AREA THRU 10PM.

UNSETTLED PATTERN CONTINUES ACROSS THE NORTH COUNTRY IN VCNTY OF
E-W ORIENTED FRONTAL ZONE WHICH REMAINS DRAPED ACROSS THE REGION.
SFC TROUGH AND 850MB TEMP GRADIENT SUGGESTS SYNOPTIC FRONTAL ZONE
IS UP NEAR THE INTL BORDER...BUT GIVEN THE WIDESPREAD CONVECTION
THAT HAS OCCURRED IN SEVERAL WAVES DURING THE PAST 6-12
HOURS...THE EFFECTIVE FRONTAL POSITION EXTENDS ACROSS THE SRN TIER
OF NY INTO NWRN CT WHERE LARGE MESOSCALE COLD POOL HAS BEEN
ESTABLISHED.

THERE ARE SLIGHT 700-500MB HEIGHT RISES THIS MORNING THRU EARLY
AFTN...AND ABSENCE OF LOW-LEVEL CONVERGENCE SUGGESTS ADDITIONAL
RAINFALL IS UNLIKELY THRU ABOUT 19Z. CLOUDS BUT NO PCPN THRU MID
AFTN...WILL TREND SKY COVER FROM OVC TO BKN BY NOONTIME.
THEREAFTER...THERE IS A SWLY BACKING AND STRENGTHENING OF 850MB
FLOW ACROSS WRN PA INTO CENTRAL NY PER MODEL GUIDANCE. FEEL THAT
REMNANT OUTFLOW BOUNDARY ACROSS CENTRAL NY WILL ENHANCE
ISENTROPIC ASCENT LATE IN THE DAY ACROSS THE ADIRONDACKS AND
S-CENTRAL VT...ALLOWING FOR DEVELOPMENT OF SHOWER AND TSTM
ACTIVITY. THE 00Z NAM SHOWS DEVELOPMENT OF MUCAPE OF 500-1000
J/KG ACROSS ALL BUT NERN PORTION OF THE FORECAST AREA 21-00Z. RAP
SOUNDINGS SHOW A BIT MORE INSTABILITY...UP TO 1500 J/KG...THOUGH
SFC DEWPOINTS MAY BE A BIT OVERDONE HERE. BASED ON CONSENSUS OF
THE MODELS INCLUDING LOCALLY RUN 4KM WRF...LOOKING FOR
DEVELOPMENT OF A FEW STRONG LATE DAY/EVENING TSTMS AS WELL. SPC
CALIBRATED SVR PROBABILITIES AND DAY 1 OUTLOOK SUPPORT A FEW
SEVERE STORMS...AND MENTIONED GUSTY WINDS AND SMALL HAIL IN THE
FORECAST AND HWO FOR LATE AFTN/EVENING. DEEP LAYER (SFC-6KM)
SHEAR EXCEEDS 40 KTS AND IS SUPPORTIVE OF SOME LONG-LIVED
UPDRAFTS. 00Z ALB SOUNDING SHOWED PW VALUES OF 1.52"...AND NWD
ADVECTION OF THIS MOIST AIR MASS WILL ALSO YIELD LOCALLY HEAVY
DOWNPOURS WITH THE CONVECTION LATE THIS AFTN INTO THIS EVENING.
AFTN TEMPS TODAY HIGHLY DEPEND ON SOME SUNNY BREAKS DURING THE
LATE MORNING-MID AFTN PERIOD. ANTICIPATE SOME INTERVALS OF SUN
TODAY...AND WITH 850MB TEMPS OF +14C COULD WARM QUICKLY DURING
THE EARLY AFTN. HIGH TEMPERATURES IN THE VALLEYS GENERALLY IN THE
MID TO UPR 70S...BUT COULD REACH 80F IF WE GET A BIT MORE
SUNSHINE AND INSOLATIONAL HEATING.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/...
AS OF 418 AM EDT WEDNESDAY...DEEP-LAYER SWLY FLOW AND WARM
ADVECTION CONTINUES OVERNIGHT...WITH BEST ISENTROPIC ASCENT
GRADUALLY SHIFTING NORTH AND EAST. HAVE CARRIED LIKELY POPS FOR
WIDESPREAD SHOWERS AND CONTINUED EMBEDDED TSTMS. SOME DECREASE IN
CAPE OVERNIGHT...SO KEPT ENHANCED WIND/HAIL WORDING JUST THRU THE
EVENING HOURS. LOWS WILL BE ON THE WARM SIDE TONIGHT WITH 60S
DEWPOINTS IN PLACE ALONG WITH CLOUDS AND S-SW WINDS ALL NIGHT.
LOW TEMPS WILL MAINLY BE IN THE UPR 50S TO LOWER 60S.

THURSDAY WILL PRODUCE OUR MOST WIDESPREAD RAINFALL AS COLD FRONT
AND ASSOCIATED POSITIVE TILT 500MB TROUGH BEGINS TO SHIFT SLOWLY
SEWD ACROSS THE FORECAST AREA. MOIST AND MARGINALLY UNSTABLE AIR
MASS WILL SUPPORT SEVERAL BANDS OF SLOW MOVING CONVECTION
ALONG/IN ADVANCE OF THE COLD FRONT. GIVEN THE SETUP...MOST OF THE
NWP QPF LOOKED ON THE LOW SIDE GIVEN EVOLUTION AND MOIST AIR MASS
IN PLACE. TRENDED CLOSER TO HIGHER ECMWF QPF WITH WIDESPREAD 1+"
RAINFALL AMTS ACROSS THE CWA. SOME OF THIS HEAVY RAIN CONTINUES
INTO THURSDAY NIGHT...ESPECIALLY CENTRAL AND ERN VT. CAN/T RULE
OUT LOCALIZED 2" RAINFALL AMTS BEFORE THINGS LIGHTEN UP EARLY
FRIDAY. SOME MINOR FLOODING IS POSSIBLE...REFER TO HYDRO SECTION
BELOW. HIGHS THURSDAY GENERALLY IN THE MID 70S. EPISODES OF
SHOWERS/TSTMS EXPECTED UNDER CLOUDY SKIES.

FRIDAY...LIKELY POPS FOR RAIN SHOWERS IN THE MORNING...THEN
SLOW/GRADUAL DRYING FROM NW-SE ACROSS THE REGION. SHOULD SEE SOME
PARTIAL SUNSHINE LATE IN THE DAY FROM THE CHAMPLAIN VALLEY WWD.
COOLER TEMPS WITH HIGHS IN THE LOW-MID 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 450 AM EDT WEDNESDAY...LOTS OF UNCERTAINTY IN FCST AS WE
HEAD INTO THE HOLIDAY WEEKEND...AS LATEST TRENDS SHOW A MUCH
DEEPER/SLOWER SYSTEM FOR FRIDAY INTO SUNDAY. HAVE TRENDED TWD THE
00Z ECMWF AND 12Z GFS SOLUTIONS FOR THIS FCST...WHICH SUPPORTS
THE MENTION OF RAIN ON SATURDAY INTO SATURDAY NIGHT. IF CRNT
TRENDS CONT FOR A MUCH DEEPER AND SLOWER SYSTEM...ADDITIONAL
SHOWERS WOULD BE POSSIBLE FOR SUNDAY. LATEST 00Z ECMWF SHOWS
NORTHERN AND SOUTHERN STREAM INTERACTION BY 12Z SAT...WHICH HELPS
TO PRODUCE A CLOSED AND SLOW MOVING 5H/7H CIRCULATION OVER THE
MID ATLANTIC STATES. WHILE SFC LOW PRES TRACKS FROM NJ COAST TO
THE GULF OF MAINE BY 18Z SUNDAY. GIVEN THE POSITION AND TRACK OF
CLOSED SYSTEM AND ASSOCIATED SFC LOW PRES...EXPECT HEAVIEST QPF
TO BE JUST SOUTH AND EAST OF OUR CWA ON FRIDAY INTO SATURDAY.
HOWEVER...BACKSIDE DEFORMATION BAND OF ENHANCED MID LVL RH AND
ASSOCIATED 850 TO 500MB LIFT IS EXPECTED TO DEVELOP. ITS
EXTREMELY DIFFICULT TO DETERMINE EXACT PLACEMENT AND MOVEMENT OF
THESE BANDS AND THE ASSOCIATED PRECIP...THEREFORE WL JUST MENTION
CHC POPS FOR SATURDAY INTO SATURDAY NIGHT. FEEL SYSTEM WL SLIDE
JUST FAR ENOUGH EAST BY SUNDAY TO KEEP FCST DRY ATTM. ON
SUNDAY...AS SFC LOW PRES TRACKS INTO THE GULF OF MAINE...LOOK FOR
GUSTY NORTHWEST WINDS TO DEVELOP. LATEST SOUNDINGS SHOW 85H WINDS
BTWN 35 AND 45 KNOTS...WHICH WITH SOME MIXING WL SUPPORT GUSTS
BTWN 25 AND 35 MPH..ESPECIALLY SUNDAY AFTN. PROGGED 85H TEMPS
SUPPORT HIGHS ONLY IN THE L/M 50S MTNS TO U50S/L60S FOR SAT AND
SUNDAY. EXPECT A RAW/CLOUDY AND BREEZY TYPE DAY ON SUNDAY...WITH
BLW NORMAL TEMPS. SFC HIGH PRES WL FINALLY BUILD INTO OUR CWA ON
MONDAY INTO TUES...WITH A SLOW CLRING TREND...ALONG WITH WARMER
TEMPS. IF SKIES CLR AND WINDS BECM LIGHT...PATCHY FROST WL BE
POSSIBLE IN THE COLDER MTN VALLEYS LATE THIS WEEKEND OR EARLY
NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...SHOWERS AND THUNDERSTORMS ACROSS THE
REGION WILL GENERALLY MOVE WEST TO EAST. VFR CONDITIONS WILL
DETERIORATE TO MVFR WITHIN SHOWERS AND LIFR/IFR IN AND AROUND
THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS. SOME
THUNDERSTORMS WILL CONTAIN SMALL HAIL AND DANGEROUS WIND GUSTS IN
EXCESS OF 50 KTS. KSLK ALREADY EXPERIENCING SOME TS...WITH KRUT
SEEING MVFR CIGS IN RAIN SHOWERS. KPBG/KBTV AND KMPV WILL LIKELY
SEE CONVECTION WITHIN THE NEXT 2 HRS AND CONTINUE THROUGH THE
EVENING. KMSS JUST NORTH OF BEST INSTABILITY...BUT WILL ALSO
LIKELY SEE SOME CONVECTION.

AFTER THE STORMS AND SHOWERS TAPER OFF...MAINLY AFTER
06Z...MOISTURE WHERE IS HAS RAINED WILL CONTINUE MVFR CIGS...BUT
WINDS WILL BEGIN TO PICK UP OUT OF THE S-SW WITH GRADUALLY
IMPROVING CONDITIONS TOWARDS MID MORNING.

OUTLOOK 18Z THURSDAY THROUGH MONDAY... UNSETTLED WX WITH
OCCASIONAL SHOWERS/STORMS WL CONT FOR THURSDAY INTO FRIDAY ACRS
OUR TAF SITES. THE STRONGER SHOWERS/STORMS ON THURS AFTN/EVENING
ASSOCIATED WITH A SFC COLD FRNT WL PRODUCE MVFR CONDITIONS...WITH
BRIEF PERIODS OF IFR LIKELY. ALSO...ANY STORMS WL HAVE THE
POTENTIAL TO PRODUCE GUSTY SFC WINDS UP TO 40 MPH. AREAS OF FOG
AND LOW CLOUDS WL BE POSSIBLE ON THURSDAY NIGHT...WITH SOME
LOCALIZED IFR/LIFR LIKELY. SCATTERED SHOWERS MAY LINGER INTO
SATURDAY/SUNDAY WITH MVFR...BEFORE HIGH PRES SLOWLY BUILDS INTO
THE REGION BY EARLY NEXT WK. GUSTY NORTHWEST WINDS WL BE POSSIBLE
OVER THE WEEKEND...WITH AREAS OF LLVL TURBULENCE.

&&

.HYDROLOGY...
430AM WEDNESDAY...WIDESPREAD 1.0" TO 1.5" RAINFALL (WITH LOCALLY
HIGHER AMTS) HAS OCCURRED ACROSS THE NORTH COUNTRY DURING THE
PAST 24-30 HOURS ASSOCIATED WITH SEVERAL EPISODES OF HEAVY
SHOWERS AND TSTMS. AN ADDITIONAL 1-2" RAINFALL IS FORECAST
BETWEEN LATE AFTN/EVENING SHOWERS AND TSTMS AND THE MORE
WIDESPREAD RAIN AND EMBEDDED TSTMS ON THURSDAY. WHILE ANTECEDENT
SOIL CONDITIONS HAVE BEEN DRY...AND VEGETATION IS FULLY
ACTIVE...THE ADDITIONAL RAINFALL WILL EVENTUALLY BRING THE
POTENTIAL FOR STREET/POOR DRAINAGE FLOODING. ASSOCIATED MINOR
FLOODING WOULD MOST LIKELY OCCUR DURING THE DAY THURSDAY AND INTO
THURSDAY NIGHT. MAIN-STEM RIVER FLOODING IS NOT FORECAST...BUT
MAY NEED TO WATCH SOME OF THE SMALLER RIVERS AND STREAMS THAT
COULD LOCALLY EXCEED BANKFUL LATER THURSDAY AND THURSDAY NIGHT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...BANACOS/NEILES
SHORT TERM...BANACOS
LONG TERM...TABER
AVIATION...KGM/TABER
HYDROLOGY...
Hazardous weather outlook, May 22, 1:07 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
107 PM EDT WED MAY 22 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-231715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
107 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLOW MOVING SURFACE COLD FRONT WILL PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE NORTH COUNTRY ON THURSDAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A
SHORT PERIOD OF TIME...WHICH WILL INCREASE THE THREAT FOR POOR
DRAINAGE AND MINOR FIELD FLOODING. IN ADDITION...A FEW STRONGER
STORMS COULD PRODUCE LOCALIZED GUSTY WINDS AND SMALL HAIL...ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 22, 9:48 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
948 AM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     2 NNE RICHMOND          44.43N  72.98W
05/21/2013                   CHITTENDEN         VT   NWS EMPLOYEE

            TREE DOWN ON BROWNS TRACE ROAD.

&&

EVENT NUMBER BTV1300037

NEILES
Special weather statement, May 22, 12:25 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1225 PM EDT WED MAY 22 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-230000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1225 PM EDT WED MAY 22 2013

...THUNDERSTORMS POSSIBLE OVER THE NORTH COUNTRY THIS AFTERNOON AND EVENING...

THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE NORTH COUNTRY THIS
AFTERNOON. SMALL HAIL...LOCALLY HEAVY DOWNPOURS AND STRONG GUSTY
WINDS 45 MPH OR HIGHER COULD ACCOMPANY ANY STORMS THAT DO DEVELOP.
THE STORM PREDICTION CENTER HAS THE ENTIRE REGION UNDER SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

JN
Special weather statement, May 22, 1:02 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
102 PM EDT WED MAY 22 2013

NYZ026-027-029>031-034-087-221900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
102 PM EDT WED MAY 22 2013

...SHOWERS AND THUNDERSTORMS OVER NORTHERN NEW YORK THROUGH 300 PM...

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER NORTHERN
NEW YORK AS OF 100 PM. THESE STORMS WILL MOVE SLOWLY EAST THROUGH
300 PM AND MAY CONTAIN LOCALLY HEAVY DOWNPOURS...FREQUENT
LIGHTNING AND WIND GUSTS UP TO 45 MPH.

JN
Special weather statement, May 22, 1:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
128 PM EDT WED MAY 22 2013

NYZ028-035-VTZ001-002-005-009-011-016>019-221900-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
128 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORMS ACROSS THE CHAMPLAIN VALLEY THIS AFTERNOON...

STRONG THUNDERSTORMS WILL BEGIN TO MOVE INTO THE ENTIRE CHAMPLAIN
VALLEY BY 145 PM. THESE STORMS WILL MOVE SLOWLY EAST OUT OF THE
ADIRONDACKS AND THROUGH THE CHAMPLAIN VALLEY THROUGH 300 PM. YOU
CAN EXPECT LOCALLY HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS TO
45 MPH DURING THIS TIME.

JN

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:00 PM EDTSevere Thunderstorm WarningBTVClinton, Essex60 min
May 22, 3:19 PM EDTSevere Thunderstorm WarningBTVClinton56 min
May 22, 3:28 PM EDTSevere Thunderstorm WarningBTVEssex62 min
May 22, 5:19 PM EDTSevere Thunderstorm WarningBTVClinton, Essex56 min
May 22, 6:02 PM EDTSevere Thunderstorm WarningBTVEssex58 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.